What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 28, 2:32 PM CST, 1 hour 38 minutes earlier. Its key messages:
- Updated at 315 PM CDT Sat Jun 28 2025
- Slightly cooler daytime temperatures are expected through midweek next week, due to increased cloud cover and scattered to numerous showers and thunderstorms each day.
- Hot and humid conditions will return on Independence Day and persist through the holiday weekend.
Area forecast discussion, Jun 28, 2:32 PM CST, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
332 PM CDT Sat Jun 28 2025
...New DISCUSSION, FIRE WEATHER...
.KEY MESSAGES...
Updated at 315 PM CDT Sat Jun 28 2025
- Slightly cooler daytime temperatures are expected through
midweek next week, due to increased cloud cover and scattered
to numerous showers and thunderstorms each day.
- Hot and humid conditions will return on Independence Day and
persist through the holiday weekend.
&&
.DISCUSSION...
(This evening through next Friday)
Issued at 315 PM CDT Sat Jun 28 2025
A much more seasonal day across the Mid-South with temperatures
in the upper 80s to lower 90s and heat indices hovering in the
upper 90s to lower 100s. The latest radar scan shows widely
scattered showers and thunderstorms across the Mid-South, with the
highest concentration of convection over west Tennessee. The
concern for bouts of flooding remains elevated (>30%) for this
afternoon and evening. A combination of high PWATs (99th
percentile for this time of year) and slow storm motion (easterly
at 10 knots or less) remains in place. Outside of any flooding,
pulse-type storms containing gusty winds and small hail are
anticipated this afternoon and evening.
Convective activity looks to persist beyond sundown this evening
as numerous outflow boundaries collide and a few cold pools
interact. HREF guidance suggests most of this activity will be
anchored near the Mississippi River through late evening and
slowly diminish overnight.
Increased cloud and convective coverage is expected on Sunday as
upper level heights slightly decrease in response to a transiting
Upper Mississippi Valley trough. PoPs will be in the 40 to 60
range throughout much of the day.
Cooler temperatures and widespread rainfall (40 to 60 PoPs) will
persist through midweek as a mid-level trough skirts across the
Lower Mississippi Valley. This trough will help push a cold front
through the entire Mid-South on Tuesday. Slightly drier air will
work its way into areas north of I-40 by Wednesday morning, with
low temperatures at a few locations falling into the upper 60s by
Wednesday morning. The Mid-South will remain in weak northwest
flow through late week, keeping rain chances low and air
temperatures moderate.
Heat and humidity will build back into the Mid-South on
Independence Day as an upper level ridge moves in from the west.
The holiday weekend looks rather hot and humid with triple digit
heat indices returning. Heat headlines may be needed as we get
closer in time.
AC3
&&
.AVIATION...
(18Z TAFS)
Issued at 1233 PM CDT Sat Jun 28 2025
The diurnal Cu field has blossomed across the Mid-South over the
past hour, with scattered showers and thunderstorms increasing in
coverage, especially across West TN. This activity will persist
well into the evening hours, diminishing late. Additional shower
development is expected late tonight with thunderstorm chances
increasing again on Sunday. Outside of convection, VFR conditions
will prevail. There is a low potential for MVFR ceilings at TUP
Sunday after 12z, but confidence is low.
&&
.FIRE WEATHER...
Issued at 315 PM CDT Sat Jun 28 2025
Fire weather concerns will remain very low as rain chances and
humidity remain high. 20 foot winds will stay below 10 knots
over the next several days. Shower and thunderstorm activity will
decrease by late week as temperatures heat back up.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
PUBLIC FORECAST...AC3
AVIATION...MJ
In the hours before
Special weather statement, Jun 28, 1:06 PM CST, 3 hours 4 minutes before
Special Weather Statement
National Weather Service Memphis TN
206 PM CDT Sat Jun 28 2025
TNZ050-281930-
Haywood TN-
206 PM CDT Sat Jun 28 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN HAYWOOD COUNTY THROUGH
230 PM CDT...
At 206 PM CDT, Doppler radar was tracking a strong thunderstorm over
Dancyville, or 10 miles south of Brownsville, moving northeast at 10
mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Brownsville, Hillville, Dancyville, Stanton, Asbury, Shepp, Hickory
Point, Sunnyhill, and Morton Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3543 8918 3540 8918 3540 8932 3548 8942
3565 8916 3545 8908 3543 8908
TIME...MOT...LOC 1906Z 238DEG 8KT 3544 8927
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
MJSpecial weather statement, Jun 28, 2:04 PM CST, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Memphis TN
304 PM CDT Sat Jun 28 2025
TNZ050-282030-
Haywood TN-
304 PM CDT Sat Jun 28 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN HAYWOOD COUNTY
THROUGH 330 PM CDT...
At 304 PM CDT, Doppler radar was tracking a strong thunderstorm near
Nutbush, or 8 miles northwest of Brownsville, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Brownsville, Nutbush, Edward Grove, Christmasville, Oakview, and
Tibbs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3561 8923 3559 8944 3568 8946 3568 8945
3569 8945 3573 8943 3577 8931 3577 8928
TIME...MOT...LOC 2004Z 251DEG 12KT 3566 8938
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
MJSpecial weather statement, Jun 28, 3:35 PM CST, 35 minutes before
Special Weather Statement
National Weather Service Memphis TN
435 PM CDT Sat Jun 28 2025
ARZ026-028-MOZ113-282200-
Craighead AR-Mississippi AR-Dunklin MO-
435 PM CDT Sat Jun 28 2025
...A STRONG THUNDERSTORM WILL IMPACT EASTERN CRAIGHEAD...NORTHWESTERN
MISSISSIPPI AND SOUTHERN DUNKLIN COUNTIES THROUGH 500 PM CDT...
At 435 PM CDT, Doppler radar was tracking a strong thunderstorm near
Monette, moving northeast at 10 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Manila, Lake City, Leachville, Monette, Caraway, Dell, Little River,
Etowah, Black Oak, Victoria, Three Way, Jolliff Store, Happy Corners,
Delfore, West Ridge, Eastview, Lennie, Vail, Macey, and Big Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3586 9049 3597 9040 3597 9039 3598 9038
3606 9032 3580 8998 3561 9026 3564 9029
3570 9029 3570 9034
TIME...MOT...LOC 2135Z 230DEG 10KT 3584 9036
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
PWBSpecial weather statement, Jun 28, 3:53 PM CST, 17 minutes before
Special Weather Statement
National Weather Service Memphis TN
453 PM CDT Sat Jun 28 2025
ARZ036-048-MSZ001-TNZ088-282230-
St. Francis AR-Crittenden AR-DeSoto MS-Shelby TN-
453 PM CDT Sat Jun 28 2025
...A STRONG THUNDERSTORM WILL IMPACT EASTERN ST. FRANCIS...SOUTHERN
CRITTENDEN...NORTHWESTERN DESOTO AND SOUTHWESTERN SHELBY COUNTIES
THROUGH 530 PM CDT...
At 452 PM CDT, Doppler radar was tracking a strong thunderstorm over
Simsboro, or 8 miles northeast of Hughes, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
West Memphis, Marion, Hughes, T O Fuller State Park, Memphis, Walls,
Edmondson, Horseshoe Lake, Anthonyville, Jennette, Lake Cormorant,
Simsboro, Pinckney, Crittenden, Browns, Louise, Presidents Island,
Beck, Democrat, and Glover.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3515 9045 3522 9010 3486 9012 3488 9041
3490 9041 3491 9052
TIME...MOT...LOC 2152Z 273DEG 23KT 3504 9037
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
PWBSpecial weather statement, Jun 28, 4:00 PM CST, 10 minutes before
Special Weather Statement
National Weather Service Memphis TN
500 PM CDT Sat Jun 28 2025
ARZ028-MOZ113-115-282230-
Mississippi AR-Pemiscot MO-Dunklin MO-
500 PM CDT Sat Jun 28 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN MISSISSIPPI...
SOUTHWESTERN PEMISCOT AND SOUTHEASTERN DUNKLIN COUNTIES THROUGH 530
PM CDT...
At 500 PM CDT, Doppler radar was tracking a strong thunderstorm over
Leachville, moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Blytheville, Gosnell, Manila, Leachville, Hornersville, Dell,
Holland, Jolliff Store, Dearman, Calumet, Carmi, Whisp, Buckeye,
Arkmo, Noland, Roseland, Stark City, Happy Corners, Big Lake, and
Burton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3594 8974 3580 9022 3589 9029 3599 9029
3622 9003
TIME...MOT...LOC 2200Z 237DEG 20KT 3591 9022
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
PWBSpecial weather statement, Jun 28, 4:06 PM CST, 4 minutes before
Special Weather Statement
National Weather Service Memphis TN
506 PM CDT Sat Jun 28 2025
TNZ092-282215-
Hardin TN-
506 PM CDT Sat Jun 28 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN HARDIN COUNTY
THROUGH 515 PM CDT...
At 506 PM CDT, Doppler radar was tracking a strong thunderstorm near
Olive Hill, or 13 miles west of Waynesboro, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Olive Hill and Olivehill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3515 8799 3530 8811 3537 8802 3535 8800
3533 8802 3531 8801 3530 8802 3530 8800
3529 8798 3515 8798
TIME...MOT...LOC 2206Z 291DEG 23KT 3525 8798
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
PWB